Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 19, 2006, 8:22 PM MST for Eddy County, Lea County, New Mexico; 19 counties in Texas. It took effect at Mar 20, 2006, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2006, 8:22 PM MST (03:22 UTC)
- In effect from
- Mar 20, 2006, 8:00 AM MST
- Expired
- Mar 20, 2006, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 200322 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 922 PM CST SUN MAR 19 2006 ...WINDY CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT AND MONDAY FOR BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... ...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON MONDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ON MONDAY. AS STRONG UPPER LEVEL WINDS MIX DOWNWARD...WESTERLY SURFACE WINDS OF 35 TO 55 MPH WITH GUSTS UP TO 65 MPH IN THE GUADALUPE AND DAVIS MOUNTAINS AND WESTERLY SURFACE WINDS OF 30 TO 35 MPH ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO CAN BE EXPECTED ON MONDAY. NMZ027-TXZ074-258-201130- /O.UPG.KMAF.HW.A.0015.060320T1200Z-060321T0000Z/ /O.EXT.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 922 PM CST SUN MAR 19 2006 /822 PM MST SUN MAR 19 2006/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS ARE EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND DURING THE DAY ON MONDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM TRACKS ACROSS THE AREA. WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED TONIGHT AND THROUGHOUT THE DAY ON MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-201130- /O.NEW.KMAF.WI.Y.0008.060320T1500Z-060321T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 922 PM CST SUN MAR 19 2006 /822 PM MST SUN MAR 19 2006/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY. STRONG WEST WINDS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...INCLUDING THE PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS...DURING THE DAY ON MONDAY. WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH...WITH GUSTS TO 40 MPH...BY LATE MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KMAF 201044 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 AM CST MON MAR 20 2006 ...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE TODAY FOR BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... ...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY... .A POTENT UPPER LEVEL STORM SYSTEM IS CURRENTLY MOVING EASTWARD ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. AS STRONG UPPER LEVEL WINDS MIX DOWNWARD... WESTERLY SURFACE WINDS OF 40 TO 55 MPH WITH GUSTS UP TO 70 MPH IN THE GUADALUPE AND DAVIS MOUNTAINS... AND WESTERLY SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE PLAINS CAN BE EXPECTED TODAY OVER WEST TEXAS AND SOUTHEAST NEW MEXICO. NMZ027-TXZ074-258-201845- /O.CON.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 444 AM CST MON MAR 20 2006 /344 AM MST MON MAR 20 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH... WITH GUSTS TO 70 MPH CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY... WITH SOUTHWEST WINDS OF 30 TO 40 MPH... WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-201845- /O.CON.KMAF.WI.Y.0008.060320T1500Z-060321T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 444 AM CST MON MAR 20 2006 /344 AM MST MON MAR 20 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG WEST WINDS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. THIS INCLUDES THE COUNTIES OF EDDY AND LEA IN SOUTHEASTERN NEW MEXICO... THE VAN HORN REGION... THE PERMIAN BASIN... AND UPPER TRANS PECOS REGION OF WEST TEXAS. WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH... WITH GUSTS TO 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 201545 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 945 AM CST MON MAR 20 2006 ...VERY WINDY CONDITIONS WILL AFFECT PORTIONS OF EDDY AND NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO TODAY... ...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE TODAY FOR BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... ...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY... .A POTENT UPPER LEVEL STORM SYSTEM CURRENTLY MOVING NORTHEASTWARD ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE WILL IMPART STRONG WINDS TO SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS AS IT MOVES AWAY FROM THE REGION. WESTERLY WINDS OF 45 TO 60 MPH...WITH GUSTS TO AROUND 80 MPH WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS. WEST WINDS OF 35 TO 45 MPH...AND GUSTS AROUND 60 MPH...WILL BE POSSIBLE ACROSS MUCH OF EDDY AND NORTHERN LEA COUNTY. WESTERLY WINDS OF 30 TO 40 MPH WILL AFFECT THE REST OF THE SOUTHEAST NEW MEXICO PLAINS...AND ALL OF WEST TEXAS EXCEPT THE BIG BEND REGION AND PRESIDIO VALLEY TODAY. GUSTS AS HIGH AS 55 MPH WILL BE POSSIBLE ACROSS MANY OF THESE AREAS...ESPECIALLY DURING THE AFTERNOON. NMZ028-029-202200- /O.UPG.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/ /O.EXB.KMAF.HW.W.0027.060320T1545Z-060321T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 845 AM MST MON MAR 20 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOOK FOR WEST WINDS TO INCREASE TO 35 TO 45 MPH BY EARLY THIS AFTERNOON. WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE...ESPECIALLY DURING THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ074-258-202200- /O.CON.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 945 AM CST MON MAR 20 2006 /845 AM MST MON MAR 20 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY. EXPECT WEST TO SOUTHWEST WINDS OF 45 TO 60 MPH...WITH GUSTS TO 80 MPH POSSIBLE IN THE GUADALUPE MOUNTAINS TODAY. IN THE DAVIS MOUNTAINS...EXPECT SOUTHWEST WINDS OF 45 TO 60 MPH...WITH GUSTS TO 75 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ080-082-202200- /O.EXA.KMAF.WI.Y.0008.060320T1500Z-060321T0000Z/ MARFA PLATEAU-TERRELL- INCLUDING THE CITIES OF...MARFA...SANDERSON 945 AM CST MON MAR 20 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG WEST WINDS ARE EXPECTED ACROSS MOST OF WEST TEXAS TODAY. EXPECT WESTERLY WINDS TO INCREASE TO 25 TO 40 MPH...WITH GUSTS TO 55 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ033-034-TXZ045>048-050>053-057>063-067>070-075-202200- /O.CON.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 945 AM CST MON MAR 20 2006 /845 AM MST MON MAR 20 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG WEST WINDS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. EXPECT WESTERLY WINDS TO INCREASE TO 25 TO 40 MPH...WITH GUSTS TO 55 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 202123 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CST MON MAR 20 2006 ...THE HIGH WIND WARNING FOR EDDY AND NORTHERN LEA COUNTY HAS BEEN CANCELED... ...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON FOR BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... ...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH LATE THIS AFTERNOON... .A POTENT UPPER LEVEL STORM SYSTEM CURRENTLY MOVING NORTHEASTWARD INTO THE CENTRAL U.S. PLAINS HAS RESULTED IN STRONG WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. WINDY CONDITIONS ARE ALSO EXPECTED TO LAST THROUGH THE REST OF THE AFTERNOON ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. WIND SPEEDS IN THE MOUNTAINS AND PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS ARE EXPECTED TO DIMINISH AROUND SUNSET THIS EVENING. NMZ028-029-210000- /O.CAN.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/ /O.EXA.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 223 PM MST MON MAR 20 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. LOOK FOR WEST WINDS OF 20 TO 35 MPH TO PERSIST THROUGH THIS AFTERNOON. A FEW HIGHER GUSTS OF 50 TO 55 MPH WILL STILL BE POSSIBLE DURING THIS TIME. WIND SPEEDS ARE EXPECTED TO DIMINISH BEFORE A COLD FRONT TURNS WINDS TO THE NORTH AT LOWER SPEEDS THAN DURING THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ027-TXZ074-258-210000- /O.CON.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 323 PM CST MON MAR 20 2006 /223 PM MST MON MAR 20 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE REST OF THE AFTERNOON. EXPECT WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH...WITH GUSTS TO 70 MPH POSSIBLE IN THE GUADALUPE MOUNTAINS. IN THE DAVIS MOUNTAINS...EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH. WIND SPEEDS SHOULD DIMINISH BY LATE THIS AFTERNOON...OR EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ033-034-TXZ045>048-050>053-057>063-067>070-075-080-082-210000- /O.CON.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-TERRELL- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA...SANDERSON 323 PM CST MON MAR 20 2006 /223 PM MST MON MAR 20 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. LOOK FOR WEST WINDS OF 20 TO 35 MPH TO PERSIST THROUGH THIS AFTERNOON. A FEW HIGHER GUSTS OF 45 TO 50 MPH WILL STILL BE POSSIBLE DURING THIS TIME. WIND SPEEDS ARE EXPECTED TO DIMINISH BY LATE THIS AFTERNOON...OR EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 5:56 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 19, 5:56 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CST SUN MAR 19 2006
.UPDATE...
UPDATE HAS BEEN SENT TO RAISE THE CHANCE OF PRECIPITATION FOR MOST
AREAS WEST OF THE PECOS RIVER BASED ON THE LATEST RADAR AND
SATELLITE TRENDS. PRODUCTS HAVE ALSO BEEN UPDATED TO INCLUDE
SEVERE THUNDERSTORM WATCH #98 IN EFFECT UNTIL 1 AM CST OR MIDNIGHT
MST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
MOUNTAINS.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Mar 19, 1:45 PM MST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CST SUN MAR 19 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CST SUN MAR 19 2006 /145 PM MST SUN MAR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS EVENING AND TONIGHT. THE GREATEST CONCENTRATION OF STORMS IS FORECASTED TO BE ACROSS THE EASTERN PERMIAN BASIN TO THE LOWER TRANS PECOS REGION. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE...PARTICULARLY ACROSS THE LOWER TRANS PECOS REGION THIS EVENING WHERE TEMPERATURE AND HUMIDITY VALUES WILL BE MAXIMIZED. WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 60 MPH WILL OCCUR THIS EVENING IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY MONDAY. WINDY CONDITIONS CAN BE EXPECTED ACROSS A LARGE PORTION OF THE PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN OF WEST TEXAS MONDAY. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...LAW ENFORCEMENT AGENCIES... AND EMERGENCY MANAGEMENT OFFICIALS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO NEED TO MAINTAIN AWARENESS OF POTENTIAL SEVERE WEATHER DEVELOPMENT THIS EVENING. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 19, 2:59 PM MST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CST SUN MAR 19 2006 TXZ075-082-192230- PECOS-TERRELL- 359 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 26 MILES WEST OF SHEFFIELD AT 359 PM CST...MOVING NORTHEAST AT 35 MPH. AREAS AFFECTED INCLUDE INTERSTATE 10 AND STATE HIGHWAY 349. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...STRONG WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:07 PM MST | Severe Thunderstorm Warning | MAF | Eddy, Lea | 53 min |
| Mar 19, 7:19 PM MST | Severe Thunderstorm Warning | MAF | Eddy | 26 min |
| Mar 19, 7:45 PM MST | Severe Thunderstorm Warning | MAF | Eddy | 75 min |
| Mar 19, 7:49 PM MST | Flash Flood Warning | MAF | Eddy, Lea | 3 hr |
| Mar 19, 9:14 PM MST | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| Mar 19, 7:24 PM MST | Severe Thunderstorm Warning | MAF | Andrews | 66 min |
| Mar 19, 7:57 PM MST | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| Mar 19, 8:14 PM MST | Flash Flood Warning | MAF | Andrews | 4 hr |
| Mar 19, 8:26 PM MST | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Mar 19, 8:42 PM MST | Severe Thunderstorm Warning | MAF | Reeves | 42 min |
| Mar 19, 8:50 PM MST | Severe Thunderstorm Warning | MAF | Dawson | 55 min |
| Mar 19, 9:02 PM MST | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| Mar 19, 9:41 PM MST | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Mar 19, 9:42 PM MST | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| Mar 19, 9:47 PM MST | Severe Thunderstorm Warning | MAF | Ector | 43 min |
| Mar 19, 10:14 PM MST | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| Mar 19, 10:35 PM MST | Severe Thunderstorm Warning | MAF | Martin | 55 min |
Nearby
Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.